Alert archive / New York / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 60, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 13, 2000, 4:39 PM EDT for Cortland County, New York. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 13, 2000, 4:39 PM EDT (20:39 UTC)
- Expired
- May 13, 2000, 5:15 PM EDT
- In force
- 36 min
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Cortland County, NY
The radar
The Binghamton radar (KBGM), 35 km from the middle of the area, began a volume at 20:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.7 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- -101 m²/s²
- 0-3 km storm-relative helicity
- -73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
472 WUUS51 KBGM 132040 SVRBGM NYC023-132115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 439 PM EDT SAT MAY 13 2000 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CORTLAND COUNTY IN CENTRAL NEW YORK. * UNTIL 515 PM EDT. * AT 436 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH DAMAGING WINDS 5 MILES SOUTHEAST OF DRYDEN...OR ABOUT 2 MILES NORTHEAST OF HARFORD...MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... MARATHON AROUND 445 PM EDT. EAST FREETOWN...FREETOWN CORNERS AROUND 450 PM EDT. CINCINNATUS...WILLET AROUND 455 PM EDT. TAYLOR...UNION VALLEY AROUND 500 PM EDT. THIS IS A DANGEROUS STORM. STAY INDOORS AWAY FROM WINDOWS. SPORER LAT...LON 4253 7632 4236 7626 4244 7584 4264 7587
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 13, 2:15 PM EDT, 2 hours 24 minutes earlier.
Area forecast discussion, May 13, 2:15 PM EDT, 2 hours 24 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 215 PM EDT SAT MAY 13 2000 DEW PTS ARE STARTING TO DROP IN BFD AND ROC SO IT WLD APPEAR THAT THE FNT IS NEAR THOSE LOCATIONS. WATCHING THE CONVECTION CAREFULLY NOW AS SKIES HAVE CLRD AND LOW LVL MOISTURE IS TRYING TO POOL AHD OF THE FNT. TRWS STILL SEEM RATHER WEAK. TIMING THE FNT WITH CRNTS AND MODELS WLD HAVE IT PRETTY MUCH CLR OF THE FCST AREA BY 00Z. PSBLTY OF SOME LINGERING SHWRS OVER THE ERN ZONES SO WILL KEEP CHANCE POPS IN THERE. VERY DRY AIR BHD THE FNT EVIDENCED BY THE SHARP CLRG ON THE SAT LOOP OVER OH AND SW ONTARIO. BELIEVE THE WINDS OVRNGT WILL BE LGT ENUF TO ALLOW THE VLYS TO DCPL. WITH ALL THE WET GROUND AND GREENERY WILL PUT SOME VLY FOG IN THE CNTRL ZONES. REMAINDER OF THE FCST DOMINATED BY A NWLY FLOW AS DECENT H5 TROF CARVES INTO THE GRT LAKES. CHILLY AIR FOR THE SEASON WILL BRING TEMPS BACK BLO NRML. WEAK SHRT WV ROTATING THRU THE TROF MAY TRIGGER A SHWR SUN NGT BUT WILL HOLD OFF FOR NOW AND AWAIT DVLPMTS. WRK ZONES GONE...FINALS SHRTLY. .BGM...NONE. MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:23 AM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca | 52 min |
| May 13, 3:32 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 73 min |
| May 13, 3:42 PM EDT | Tornado Warning | BGM | Madison, Oneida | 33 min |
| May 13, 4:28 PM EDT | Flash Flood Warning | BGM | Madison, Oneida | 3 hr |
| May 13, 4:46 PM EDT | Flash Flood Warning | BGM | Cortland | 3 hr |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Madison, Oneida | 63 min |
| May 13, 4:57 PM EDT | Severe Thunderstorm Warning | BGM | Chenango | 48 min |
| May 13, 5:29 PM EDT | Flash Flood Warning | BGM | Chenango | 3 hr |
| May 13, 5:35 PM EDT | Flash Flood Warning | BGM | Tioga | 3 hr |
| May 13, 5:41 PM EDT | Severe Thunderstorm Warning | BGM | Otsego | 64 min |
| May 13, 5:43 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
Nearby
Severe Thunderstorm Warnings in New York, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.